The Ramanujan Journal

, Volume 17, Issue 3, pp 343–354 | Cite as

Shimura lifts of half-integral weight modular forms arising from theta functions

  • David Hansen
  • Yusra Naqvi


In 1973, Shimura (Ann. Math. (2) 97:440–481, 1973) introduced a family of correspondences between modular forms of half-integral weight and modular forms of even integral weight. Earlier, in unpublished work, Selberg explicitly computed a simple case of this correspondence pertaining to those half-integral weight forms which are products of Jacobi’s theta function and level one Hecke eigenforms. Cipra (J. Number Theory 32(1):58–64, 1989) generalized Selberg’s work to cover the Shimura lifts where the Jacobi theta function may be replaced by theta functions attached to Dirichlet characters of prime power modulus, and where the level one Hecke eigenforms are replaced by more generic newforms. Here we generalize Cipra’s results further to cover theta functions of arbitrary Dirichlet characters multiplied by Hecke eigenforms.


Shimura correspondence Theta function 

Mathematics Subject Classification (2000)

11F03 11F32 11F37 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Cipra, B.A.: On the Shimura lift, après Selberg. J. Number Theory 32(1), 58–64 (1989) MATHCrossRefMathSciNetGoogle Scholar
  2. 2.
    Iwaniec, H.: Topics in Classical Automorphic Forms. Graduate Studies in Mathematics, vol. 17. Am. Math. Soc., Providence (1997) MATHGoogle Scholar
  3. 3.
    Koblitz, N.: Introduction to Elliptic Curves and Modular Forms, 2nd edn. Graduate Texts in Mathematics, vol. 97. Springer, New York (1993) MATHGoogle Scholar
  4. 4.
    Miyake, T.: Modular Forms, English edn. Springer Monographs in Mathematics. Springer, Berlin (2006). Translated from the 1976 Japanese original by Yoshitaka Maeda MATHGoogle Scholar
  5. 5.
    Ono, K.: Distribution of the partition function modulo m. Ann. of Math. (2) 151(1), 293–307 (2000) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Ono, K.: The Web of Modularity: Arithmetic of the Coefficients of Modular Forms and q-Series. CBMS Regional Conference Series in Mathematics, vol. 102. Am. Math. Soc., Providence (2004). Published for the Conference Board of the Mathematical Sciences, Washington MATHGoogle Scholar
  7. 7.
    Serre, J.-P., Stark, H.M.: Modular forms of weight 1/2. In: Modular Functions of One Variable, VI, Proc. Second Internat. Conf., Univ. Bonn, Bonn, 1976. Lecture Notes in Mathematics, vol. 627, pp. 27–67. Springer, Berlin (1977) CrossRefGoogle Scholar
  8. 8.
    Shimura, G.: On modular forms of half integral weight. Ann. Math. (2) 97, 440–481 (1973) CrossRefMathSciNetGoogle Scholar
  9. 9.
    Tunnell, J.B.: A classical Diophantine problem and modular forms of weight 3/2. Invent. Math. 72(2), 323–334 (1983) MATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  1. 1.Department of MathematicsBrown UniversityProvidenceUSA
  2. 2.Department of Mathematics and StatisticsSwarthmore CollegeSwarthmoreUSA

Personalised recommendations